MAUDE Adverse Event Report: DEPUY SPINE INC TORQUE LIMITING HANDLE 80IN-LB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

DEPUY SPINE INC TORQUE LIMITING HANDLE 80IN-LB; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 299704320
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was performed.Torque specification for the device is 72 - 88 lbf*in.Actual measured values range from 88.54 - 95.87 lbf*in.The device is performing high specification according to specifications as part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the torque limiting handle 80in-lb would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a.Device history a review of the receiving inspection (ri) for torque limiting handle 80in-lb was conducted identifying that lot number gb128409 released in three batches.Batch1: lot qty of (b)(4) units were released on jun 8, 2020 with no discrepancies.Batch2: lot qty of (b)(4) units were released on jun 16, 2020 with no discrepancies.Batch3: lot qty of (b)(4) units were released on aug 17, 2020 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This items has been tested pre-operatively during the torque testing.It has been tested for more than 40 times.Just 3 times on range; the rest out of range.Not used during a procedure so no patient consequences.

Brand Name
TORQUE LIMITING HANDLE 80IN-LB
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key21504864
Report Number1526439-2025-00316
Device Sequence Number17255390
Product Code LXH
UDI-Device Identifier10705034467399
UDI-Public(01)10705034467399(10)GB128409
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number299704320
Device Lot NumberGB128409
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown